Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 2000, 8:34 PM CDT for Schuyler County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 23, 2000, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 240136 SVRSPI ILC169-240230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 834 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 930 PM CDT * AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF BROOKLYN...OR ABOUT 25 NORTHWEST OF RUCHVILLE...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLYN RUSHVILLE CAMDEN DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.N STAY TUNED FOR LATER STATEMENTS. LAT...LON 4031 9111 4014 9120 4000 9054 4016 9037 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 23, 2:30 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED JUN 21 2000 ...FORECAST CONCERNS REST WITH PCPN AND SVR WX CHCS THIS WEEKEND... 18Z SFC ANALYSIS SHOWS DEWPOINT FRONTAL BOUNDARY ACROSS CENTRAL ILLINOIS ALONG I-74...WITH AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ALONG IT FROM IOWA/N MO FROM MCV/S. SEVERAL BOUNDARIES HAVE BEEN LEFT BEHIND BY OVERNIGHT AND MORNING CONVECTION AND THIS WILL CAUSE A CHALLENGING FORECAST FOR THE NEAR TERM PERIOD. MOST ACTIVE BOUNDARY SET UP ACROSS SOUTHERN IOWA INTO SE NEBRASKA. CONVECTION HAS BEEN FIRING ON IT...MOVING EAST AND THEN REDEVELOPING ON BEHIND IT. BOTH THE ETA AND NGM PICK UP ON THIS WITH HIGH QPF NEXT 24 HRS...BUT SOME CONCERN AS TO HOW FAR SOUTH THIS AREA OF PCPN WILL MAKE IT. ETA HAS A LOT OF CONVECTIVE FEEDBACK..BUT HAS A GOOD HANDLE ON POTENTIAL QPF. AVN HAS A FAIRLY GOOD HANDLE ON THE SYNOPTIC SCALE FEATURES. NGM SEEMS TOO FAR SOUTH AND AGGRESSIVE WITH THE QPF FIELDS AS WAS THE CASE WITH YESTERDAYS RUN...BUT EVEN MORE SO WITH THE NEW 12Z RUN TODAY. WILL BLEND THE ETA/AVN TOGETHER FOR THIS FORECAST. SPC HAS WATCHES OUT TO OUR WEST AND NEW MCD PLACES MOST OF THE CWA WITH GOOD POTENTIAL FOR A WATCH WITH CAPES TO 4000...SFC DEWPOINTS IN THE MIDDLE 70S...AND AS NOTED ABOVE LOTS OF BOUNDARIES TO WORK WITH INTO THE OVERNIGHT HOURS. GIVEN THE RAINS OF THE PAST DAYS AND THE POTENTIAL OVER A EXTENDED PERIOD OF CONVECTIVE RAINFALL ACROSS THE NORTH AND WEST... FLOOD/FLASH FLOODING MAY BECOME A BIG CONCERN. HIGH PWAT/S IN PLACE ALREADY AND RECENT RAINFALLS HAVE LOWERED FFG/S N OF I-70 AS LOW AS 1 TO 2 INCHES IN 1 TO 3 HRS RESPECTIVELY. FLASH FLOOD WATCHES ALREADY POSTED THROUGH TONIGHT NW OF CWA. AFTER FURTHER DISCUSSION WITH LSX AND WITH HPC HAVING THE AREA OUTLINED AS WELL...WILL HOIST FFA FOR TONIGHT AND EARLY SATURDAY ALONG AND WEST OF I-55. BEST RISK OF HVY RAIN WILL LIKELY BE ACROSS THE NORTH...BUT TOO CLOSE TO CALL. WILL LEAVE OVERNIGHT CREW TO DECIDE ON EXTENDING. THE FRONT WILL CONTINUE TO HANG AROUND THE AREA FOR THE NEXT COUPLE DAYS...BRINGING CHC OF AFTN/EVE STORMS EACH DAY. SPC DAY 2 OUTLOOK HAS SLGT RISK FOR THE WESTERN CWA. WITH NO OVERALL CHANGE IN THE WEATHER PATTERN/AIR MASS FROM TODAY...SEE NO REASON TO DISAGREE. BEST CHCS OF ACTIVITY SHOULD REMAIN ALONG AND N OF THE FRONT ACROSS IOWA INTO N IL. WILL HIT GOOD CHANCE POPS ACROSS THE NORTH AND DECREASE POPS FROM THERE DURING MAINLY THE AFTN/EVE HRS. AS FOR TEMPS THROUGH THE PERIOD...WILL LOWER HIGHS SATURDAY CLOSER TO MOS NUMBERS WITH HIGHS IN THE MIDDLE 80S DUE TO CLOUDS AND PCPN. OTHERWISE NO CHANGES PLANNED AS FWC/FAN SIMILAR OTHER PERIODS. IN EXTENDED...LONGWAVE TROUGH PATTERN WILL TAKE HOLD ACROSS THE REGION INTO THE NEW WORK WEEK WITH WET AND COOLER CONDITIONS. STRONGEST S/W LOOKS TO MOVE IN FOR WEDNESDAY...BUT BEST DYNAMICS MAY REMAIN JUST TO THE NORTH AND WEST...SO WILL GO DRY FOR WEDS. WILL BACK OFF SLIGHTLY ON TEMPS BASED ON CLOUDIER AND COOLER CONDITIONS THROUGH EFP. THANKS FOR CORRDINATION FROM PAH...DVN...LSX. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TT 070/085 069/086 067 26+66 PIA TT 068/084 067/085 065 26+66 DEC TT 069/086 069/086 067 26+66 CMI TT 068/086 068/086 067 26755 MTO BT 069/087 070/088 068 26445 LWV BT 072/091 072/090 070 26345 .ILX...FLASH FLOOD WATCH TONIGHT AND EARLYx SATURDAY ROUGHLY ALONG AND WEST OF INTERESTATE 55. LF/KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar, Vermilion | 60 min |
| Jun 23, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 23, 8:26 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 49 min |
| Jun 23, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 68 min |
| Jun 23, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 58 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 39 min |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 67 min |
| Jun 24, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.